Alert archive / Alaska / High Wind Warnings in 2009

High Wind Warning 14, NWS Anchorage, AK

May 8, 2009

NWS Anchorage, AK issued this high wind warning at May 8, 2009, 8:55 AM AKDT. It was in force for 3 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2009, 8:55 AM AKDT (16:55 UTC)
Expired
May 8, 2009, 8:58 AM AKDT
In force
3 min
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK72 PAFC 081655
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
855 AM AKDT FRI MAY 8 2009

...TEST TEST TEST TEST TEST...

THE FOLLOWING IS ONLY A TEST

AKZ152-090300-
/X.NEW.PAFC.HW.W.0014.090508T1655Z-090509T0300Z/
LOWER KUSKOKWIM VALLEY-
INCLUDING THE CITIES OF...ANIAK...SLEETMUTE
855 AM AKDT FRI MAY 8 2009

...TEST TEST TEST HIGH WIND WARNING TEST ONLY...

THIS IS JUST A TEST DO NOT TAKE ANY ACTION.

&&

$$
1 follow-up statement
000 
WWAK72 PAFC 081658
NPWALU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
858 AM AKDT FRI MAY 8 2009

...TEST TEST TEST TEST TEST...

THE FOLLOWING IS ONLY A TEST

AKZ152-081800-
/X.CAN.PAFC.HW.W.0014.000000T0000Z-090509T0300Z/
LOWER KUSKOKWIM VALLEY-
INCLUDING THE CITIES OF...ANIAK...SLEETMUTE
858 AM AKDT FRI MAY 8 2009


....TEST TEST TEST HIGH WIND WARNING CANCELLED...

THIS IS JUST A TEST DO NOT TAKE ANY ACTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind warning went out at May 8, 4:20 AM AKDT, 4 hours 35 minutes earlier.

Area forecast discussion, May 8, 4:20 AM AKDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
420 AM AKDT FRI MAY 8 2009

.ANALYSIS AND UPPER LEVELS...
RAIN SHOWERS ARE CURRENTLY AFFECTING THE NORTHEAST GULF COAST AND THE
EASTERN COPPER RIVER VALLEY. AS THE CUT-OFF LOW IN THE GULF CONTINUES
TO MOVE SOUTH AND EAST..RAIN WILL TAPER OFF ACROSS SOUTHCENTRAL.
SYNOPTICALLY OFF SHORE FLOW ACROSS SOUTHCENTRAL WILL IMPEDE ANY
FURTHER PRECIPITATION THROUGH THE START OF NEXT WEEK. HOWEVER LOCAL
SEA BREEZES ARE EXPECTED TO DEVELOP THIS AFTERNOON MAINLY ALONG COOK
INLET. THIS MAY ALLOW FOR ISOLATED SHOWERS TO FORM IN THE EVENING.
OUT WEST THE RIDGE IS STILL THE DOMINANT FEATURE. ALTHOUGH A FRONT IS
TRYING TO UNDERCUT THIS IN THE WESTERN ALEUTIANS IT WILL MAKE LITTLE
HEADWAY THOUGH IT IS INCREASING CLOUD COVER TO THE WEST OF THE RIDGE
AXIS.

.MODEL DISCUSSION...MODELS CONTINUE TO BE IN DECENT AGREEMENT THROUGH
THE MID RANGE. WENT WITH A BLEND OF THE GFS AND NAM THIS MORNING.
MAIN THING TO WATCH WILL BE THE AXIS OF THE RIDGE IN THE BERING SUN
AND MON. GFS CONTINUES TO WAFFLE ON EXACT ORIENTATION AND THAT WILL
HAVE AN IMPACT ON WINDS ACROSS SOUTHCENTRAL AS THE PRESSURE GRADIENT
MAY OR MAY NOT TIGHTEN BETWEEN THE RIDGE AND THE LOW OVER SOUTHEAST.

.SHORT TERM FORECAST...

SOUTHCENTRAL...TEMPERATURES WILL SLOWLY REBOUND AS HIGH PRESSURE
WORKS ITS WAY BACK OVER THE MAINLAND THIS WEEKEND...BRINGING AN
INCREASED LIKELIHOOD OF FAIR WEATHER. HOWEVER SEA BREEZES ARE
EXPECTED IN THE USUAL PLACES ALONG COOK INLET TODAY KEEPING AFTERNOON
TEMPS LOWER ALONG THE COAST. CURRENT MODELS INDICATE WINDY CONDITIONS
NEAR PRINCE WILLIAM SOUND SUN AND MON.

SOUTHWEST ALASKA/BERING... RIDGE CURRENTLY OVER THE
AKPEN...SOUTHEASTERN BERING SEA...AND THE DELTA REGION WILL EXPAND
WITH TIME TO INCLUDE MUCH OF THE CENTRAL BERING ACROSS INTO PARTS OF
SOUTHCENTRAL BY SUNDAY.  THIS SHOULD KEEP BRISTOL BAY MOSTLY CLEAR
WITH OFFSHORE FLOW AND KEEP THE BERING CLOUDY UNDERNEATH THE
SUBSIDENCE INVERSION WITH STRATUS.  MAIN CONCERN REMAINS SIGNIFICANT
ICE JAMS AND ASSOCIATED FLOODING IN THE Y-K DELTA.

.LONG TERM FORECAST...
GEFS MODEL ENSEMBLE SHOW HIGH CONFIDENCE IN KEEPING AN OMEGA BLOCK
CENTERED OVER THE BERING SEA THROUGH DAY 7...PERHAPS BREAKING DOWN A
LITTLE LATE IN THE NEXT WEEK.  THE BIG FORECAST PROBLEM OVER
SOUTHCENTRAL WILL BE FIGURING OUT THE EXTENT OF NORTHERLY FLOW AND
PERHAPS COOLER TEMPERATURES AND THE TIMING OF ANY SHORTWAVES THAT MAY
MOVE THROUGH THE NORTHERLY FLOW ACROSS THE REGION.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...FLOOD WARNING 141 155
MARINE...NONE
FIRE WEATHER...NONE

RNW MAY 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 4:00 PM AKDTGale WarningAFC24 hr
May 8, 12:04 AM AKDTAreal Flood WarningAFC7 days
May 8, 4:00 AM AKDTSmall Craft AdvisoryAFC12 hr

Nearby

High Wind Warnings in Alaska, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.